Nevada, 2005High Wind in Nevada, March 19, 2005
March 19, 2005 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Mar 19, 10:30 AM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 19, 10:30 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1030 AM PST SAT MAR 19 2005
.UPDATE...SEVERAL BANDS OF PCPN MOVG ACROSS AREA TODAY. MID
LEVEL WINDS SHIFTING TO MORE SWLY DIRECTION AS UPPER JET
APPROACHES CENTRAL CA CST TODAY. RADAR SHOWING BAND OF MOD-HVY
PCPN OVER SAC VALLEY AROUND 18Z WHICH SHOULD MOVE INTO TAHOE
AREA BY 21Z. UP TO 3 INCHES OF SNOW REPORTED OVERNIGHT ALONG
SIERRA CREST WITH AN ADDITIONAL 6-8 INCHES EXPECTED BY THIS
EVENING. COLD POOL OF MINUS 26 C FORECAST TO MOVE OVER AREA
TONIGHT ON CYCLONIC SIDE OF UPPER JET WHICH SHOULD DROP SNOW
LEVELS TO VALLEY FLOORS OF WRN NV. ONLY LIGHT ACCUMULATIONS
EXPECTED TO LEE OF SIERRA WITH STRONG SWLY FLOW. SFC WINDS
PEAK LATE THIS AFTN AND EARLY EVENING WITH LOCAL GUSTS IN
50-60 MPH RANGE EXPECTED IN WIND PRONE AREAS ALONG HIGHWAY 395
CORRIDOR. RIDGETOP GUSTS SHOULD PEAK IN 90-100 MPH RANGE DURING
THIS PERIOD. ANOTHER WINDY DAY ON TAP FOR SUNDAY WITH 700 MB
WINDS FORECAST IN 40-50 KT RANGE. LOOKS LIKE BREAK IN MOISTURE
STREAM OFF PACIFIC ON TUESDAY. UPDATES THIS MORNING TO LOWER
SNOW LEVELS...ADJUST SNOW AMOUNTS AND INCREASE WINDS SUNDAY
AND MONDAY. CYLKE
.LONG TERM...TUESDAY THROUGH FRIDAY...
MEDIUM RANGE MODELS CONTINUE TO INDICATE SPLIT FLOW OVER THE EAST
PACIFIC WITH RATHER STRONG SOUTHERN STREAM. MOST SOLUTIONS TAKE MAIN
ENERGY SOUTH OF AREA ACROSS THE DESERT SOUTHWEST AND NORTHERN
MEXICO. THERE SEEMS TO BE SOME CONSENSUS AT LEAST BETWEEN THE ECMWF
AND GFS WITH EFFECTS OF JET DYNAMICS LATE MONDAY BEGINNING TO WANE
TUESDAY AS JET STREAM PUSHES SOUTH. THIS IS FOLLOWED BY PASSAGE OF
TROUGH AXIS TUESDAY NIGHT INTO WEDNESDAY WITH ONLY SLIGHT CHANCES
FOR PRECIPITATION AND POSSIBLY A BREAK ALTOGETHER. MODELS DIVERGE A
BIT LATE WEEK AS PATTERN BEGINS TO UNDERGO SOME AMPLIFICATION. SO
FORECAST WILL CONTINUE A SLIGHT CHANCE THURSDAY AND FRIDAY UNTIL
MORE CONFIDENCE CAN BE GAINED. TEMPERATURES SHOULD BE CLOSE TO OR
JUST UNDER NORMAL LEVELS. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING NVZ002 ABOVE 6500 FEET UNTIL 10 PM SUN.
WIND ADVISORY NVZ003 THIS AFTERNOON AND EVENING.
.CA...WINTER STORM WARNING CAZ071 ABOVE 5500 FEET UNTIL 10 PM SUN.
WINTER STORM WARNING CAZ072 ABOVE 6500 FEET UNTIL 10 PM SUN.
WINTER STORM WARNING CAZ073 ABOVE 6500 FEET UNTIL 10 PM SUN.
&&Hazardous weather outlook, Mar 19, 5:07 AM PST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
507 AM PST SAT MAR 19 2005
CAZ071>073-NVZ002-003-201500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-
EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MONO-
507 AM PST SAT MAR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA..
.DAY ONE...TODAY THROUGH TONIGHT
LOW PRESSURE SYSTEM WILL CONTINUE TO BRING RAIN AND SNOW TO THE
SIERRA AND LAST THROUGHOUT THE WEEKEND. SNOW LEVELS WILL START
BETWEEN 6000 AND 6500 FEET AND THEN DROP SATURDAY AND SUNDAY. SEE
WINTER STORM WARNING /WWUS45 KREV RNOWSWREV/ FOR DETAILS.
AREA WINDS WILL INCREASE TO 20 TO 40 MPH BY THIS AFTERNOON IN
THE RENO AND CARSON CITY AREAS. SEE WIND ADVISORY /WWUS75 KREV
RNONPWREV/ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...
RAIN AND SNOW WILL CONTINUE THROUGH TUESDAY AS THIS SYSTEM PASSES
THROUGH THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT SNOWFALL AND/OR WIND
DAMAGE ACCORDING TO ESTABLISHED CRITERIA.
MCGUIRE
In the hours before
Local storm report, Mar 19, 2:27 PM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
227 PM PST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM SNOW 5 ENE INCLINE VILLAGE 39.28N 119.88W
03/19/2005 5.0 INCH WASHOE NV TRAINED SPOTTER
0101 PM SNOW DONNER PEAK 39.31N 120.31W
03/19/2005 5.0 INCH PLACER CA DEPT OF HIGHWAYS
0110 PM SNOW TRUCKEE 39.33N 120.20W
03/19/2005 3.0 INCH NEVADA CA DEPT OF HIGHWAYS
3 INCHES NEW SNOW AT TRUCKEE I-80 AG INSPECTION STATION
AT 6200 FT
0120 PM SNOW ALPINE MEADOWS 39.17N 120.22W
03/19/2005 8.0 INCH PLACER CA SKI RESORT
8 INCHES TOTAL SNOWFALL SINCE MIDNIGHT.
0130 PM SNOW NORTHSTAR 39.28N 120.12W
03/19/2005 5.0 INCH PLACER CA SKI RESORT
5 INCHES TOTAL SNOWFALL AT 8500 FT
&&
JLKHigh Wind, Mineral/Southern Lyon
- When
- March 19, 2:45 PM PST
- Where
- Mineral/Southern Lyon forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 38.780, -118.812 (the zone’s center; the record gives no point)
Wind gust of 65 knots (75 mph) recorded at the Walker Lake RAWS sensor.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, March 19, 20051 death · 1 event
- Hail and Damaging Winds in Texas, March 19, 2005$232,000 · 2 in hail · 17 events
- Hail and Damaging Wind in Texas, March 19, 2005$200,000 · 1.75 in hail · 2 events
- High Wind in Oregon, March 19 to 20, 200584 kt wind · 12 events
- Hail and Damaging Winds in Texas, March 19 to 20, 20051.75 in hail · 9 events
- Winter Weather in Colorado, March 19 to 21, 20057 events
- Winter Storm in Wisconsin, March 19, 20055 events
- Hail in Texas, March 19, 20051 in hail · 5 events
- Debris Flow and Heavy Rain in California, March 19 to 20, 20054 events
- Flash Flooding and Hail in Texas, March 19, 20051.75 in hail · 4 events
- Winter Weather in Utah, March 19 to 21, 20053 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 19, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470462.